Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

New Antidepressants On The Market!


  • Please log in to reply
5 replies to this topic

#1 ABYSS

ABYSS

    Junior Member

  • Junior Member
  • PipPip
  • 52 posts

Posted 18 December 2008 - 04:15 PM

I've been researching this due to my treatment resistant condition lately. Here's some info I found, Mirapex is an off label drug for parkinsons which is supposed to work for depression by increasing dopamine. Reboxetine(norepinephrine), pristiq(cleaner effexor), Emsam, and Tramadol. Tramadol is one that really caught my attention as I've been on this for years for a back injury. I have noticed when I'm not in a lot of pain that it seems to help. I just wonder what Doctors think about prescribing this on a permanent basis when nothing else is working. I also wonder if it would wear out or cause stomach problems,etc. if taken on a regular basis??

#2 Scelestus Femina

Scelestus Femina

    Newbie

  • Newbie
  • Pip
  • 28 posts
  • Location:Atlanta, GA

Posted 19 December 2008 - 08:56 AM

I've been researching this due to my treatment resistant condition lately. Here's some info I found, Mirapex is an off label drug for parkinsons which is supposed to work for depression by increasing dopamine. Reboxetine(norepinephrine), pristiq(cleaner effexor), Emsam, and Tramadol. Tramadol is one that really caught my attention as I've been on this for years for a back injury. I have noticed when I'm not in a lot of pain that it seems to help. I just wonder what Doctors think about prescribing this on a permanent basis when nothing else is working. I also wonder if it would wear out or cause stomach problems,etc. if taken on a regular basis??


I took Tramadol for about 1 1/2 years for severe cramps from IUD birth control. I don't know if it helped depression, as I was not severly depressed at the time. But it did give me a lot of stomach problems... in fact, it got to the point where I would get voilently sick about an hour after taking it. So my doc switched me to Darvacet, and about 6 months ago I had the IUD removed due to side effects.
Anyway... yes, Tramadol can cause stomach problems from long term use... at least for me.

Good luck finding something that will work for you, I know how difficult it can be.
MaryJaneGirl

"Don't settle for the one you can live with, wait for the one you can't live without"

#3 happy days 08

happy days 08

    Member

  • Senior Member
  • PipPipPipPipPip
  • 531 posts
  • Location:California

Posted 19 December 2008 - 02:20 PM

Tramadol does kind of make sense if you think about it. You aren't supposed to take tramadol with an SSRI, due to the possiblity or seretonin syndrome. So it does have some effect on seretonin, although I don't pretend to know how. Thank God science continues.
Hard as it may be sometimes, have faith! Happy Days 08

#4 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

  • Admin Team- Mod/Administrator
  • 27,880 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 20 December 2008 - 03:03 PM

Most of the meds used to treat Parkinsons do work on dopamine levels. I don't know if they're FDA approved for treatment of depression or other MI's. You'd have to look at what they're used to treat illnesses/conditions or ask your pdoc for feedback and advice.

Tramadol/Ultrem is an analgesic used primarily for pain relief similar to Vicodin, Darvocet, Percocet, etc. and may cause dependency or addiction (takes higher doses for effective pain relief.) It did nothing for my pain. It did increase my depression. I usually take these types of meds with a bit of food as I'm prone to bleeding ulcers.

Serotonin, dopamine and norepinephrine levels can effect depression. Have no clue regarding how or which one(s) pdocs determine to treat. Researchers are still trying to find out how the brain transmits and assimilates information.
Sheepwoman
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace

#5 kellz

kellz

    Newbie

  • Newbie
  • Pip
  • 18 posts

Posted 21 December 2008 - 03:30 PM

i came across an article in NWS&T magazine, seems norepinephrine actually plays a bigger role than once thought with dopamine and the action of opiates [naturally occurrng in the body and otherwise].
this article is about a test done with mice and can be found w/google.
i found it very interesting


i know synthetic opiates relieve my depression and make me enjoy things like socializing, reading, smiling...
but the cons are plentiful..... can't get a script, tough on your kidneys in the long run and its an expensive thing to upkeep.

i think its glaxo that's working on a triple-reuptake drug... something that works on dopamine, NE and seratonin.. still in trials, though.

#6 ABYSS

ABYSS

    Junior Member

  • Junior Member
  • PipPip
  • 52 posts

Posted 22 December 2008 - 06:23 PM

Tried the tramadol with success at first but it weened out quick(a week) and the depression/social anxiety came back along with stomach pain. $^%$&^$&^$!%@##^$! I am getting so tired of this!!! I sometimes wonder if life is even worth living anymore if you can't interact with people and have some form of relationship on top of feeling atleast OK. My parents tell me often that there are people a lot worse off than me (true) such as people in Darfur among many others and atleast I have a caring family and a roof over my head. She does have a point and it helps a little to think in this manner but sometimes I wish I could be worse off in one way to be happy and interact with people and have the motivation to live life and keep trying. Not to put meds down or anything but I think after trying 90% of the psych meds out there you start to feel empty, I feel like my brain just won't function anymore even with simple daily activities. :flowers: :hearts:




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users